Paramethoxyamphetamine (PMA) and paramethoxymethamphetamine (PMMA) are stimulants with hallucinogenic effects similar to MDMA, which is the main ingredient in ecstasy. In fact most people who take PMA or PMMA think they are taking ecstasy. However, drugs sold as ecstasy may not contain any MDMA. They can be a mix of amphetamines, PMA, PMMA, ketamine, NBOMe, methylone or other substances. This is potentially harmful as PMA and PMMA have more toxic effects (and are less euphoric) than MDMA. It also takes longer to feel these effects, so people may take another pill in the mistaken belief that the first has not worked, sometimes resulting in overdose.
If you take a large amount or have a strong batch, you could overdose. If you have any of the symptoms below, call an ambulance straight away by dialing 999 or 112:
High doses of PMA or PMMA are potentially lethal.
Taking PMA or PMMA with other drugs such as alcohol, cocaine, amphetamines, cannabis and some prescription medications such as anti-depressants (SSRIs and MAOIs) can be potentially fatal.
There is no safe level of drug use. Use of any drug always carries risk.
The effects of taking PMA with other drugs including over-the-counter or prescribed medications can be unpredictable and dangerous.